Nursing Care for Patients Course Work Examples

Published: 2021-06-22 00:46:40
essay essay

Category: Nursing, Medicine

Type of paper: Essay

This essay has been submitted by a student. This is not an example of the work written by our professional essay writers.

Hey! We can write a custom essay for you.

All possible types of assignments. Written by academics

GET MY ESSAY
As a nurse, I was attached to the patient because of his loneliness. As much as the subject was on his deathbed, I felt compelled to develop a relationship with him although of his unresponsiveness. The patient, Mr. Z is an old man of almost 88 years with no wife. His wife died about 14 years ago living him with two children a son and a daughter who both reside in New York. I developed a personal knowing of the patient when I spent some time with him at the hospital as his nurse. Although he had clearly lost his power of hearing, I spent some time trying to get information from him. As a nurse, I was compelled to care about the patient because of the situation he was in. the patient was diagnosed with dementia almost twelve years ago (Karlawish, 2003, p.411).

Dementia is a disease that affects a person’s brain leading to loose of memory and impaired mental breakdowns. The patient is currently in hospital admitted for about 6 days ago. Prior to the patient’s admittance to the hospital, he lived in a nursing home where he got assistance. Other than the hospice nurses the patient does not have any other help system from the Florida state. The patient was admitted for a complete assistance with his ADL. The patient health history shows that he had been admitted four weeks prior to his current admission. The patient had been admitted due to an infection in his urinary tract. At this stage, the patient had also been admitted for breath shortness. During the last six days, he has been admitted I have assumed care of the patient and diagnosed him with End of Stage Dementia. At this stage, the brain of the patient has totally deteriorated, and the patient has lost control to a point where his cognitive functions become almost nonexistent (Karlawish, 2003, p.413).

This has started affecting other organs in the body. For instance, the patient has lost all his ability to hear and has more or less grown deaf. The skin of the patient has also been affected by the diseases; the skin has turned pale and dry. The patient has also been diagnosed with, hypertension, aspiration pneumonia, dysphasia, respiratory insufficiency and Hypoalbuminemia which the doctors consider being secondary to dying. The patient has been put under medication in order to help elevate his health level. The patient has been prescribed a safe dosage of Clonidine transdermal, which is meant to control his high blood pressure brought about by hypertensions. Clonidine transdermal is known to have side effects resulting in sinus arrest if not given in safe dosages. The medication has also been known to cause dermatologic reactions to patients, which affect the brain response or skin pagination (Karlawish, 2003, p.414).

Other well-known side effects of clonidine transdermal include patients having a dry mouth also patients experiencing constipation. The drug has also been known to cause Immunologic reactions although not common. The drag can cause if not administered correctly respiratory problems ranging from breathing problems to asthma attacks. The patient has also been prescribed with a shot of 0.2 mg of morphine after every two hours. The medication is being used to stimulate pain that the patient may be experiencing. The medication has been known to have severe side effects if the nurse administering it does not administer it as prescribed. The most common side effects of morphine include nausea and vomiting. This two are often the most experienced side effects that have been reported by patients who use the drug. Patients have also complained of being affected by dizziness and feeling light headed (Karlawish, 2003, p.415).

Most severe side effects include unstopping headaches once one withdraws vomiting and anxiety. The patient has also been prescribed to ativan, which is used to relive a patient from anxiety caused by the morphine, also help with the tension levels. Ativan has been known to cause minor side effects which include dizziness, confusion, weakness, fatigue and nosier. The patient has been prescribed to 12 mg after every 8 hours in order to drop his anxiety levels to controllable rate. Hemoglobin and hematocrit levels, which tested 9.4 and 28.4 respectively is being used to check on the patient’s anemia Platelets. Test done on the patient due to his earlier kidney problems came out as Bun 82 and CR 49. A potassium check of K 5.7 has been ordered by the doctor to monitor the hyperkalemia levels (Karlawish, 2003, p.418).

Because of his condition, the patient the patient was brought to the hospital to die. His breathing problem has been resolved making his breathing sound more clear although it is expected to fail after some time. The skin of the patient will also be kept intact. The nursing that has been going on round the clock towards the patient has seen him feel better although not enough for him to recover. As a nurse in charge of the patient, one fills morally up right. A relationship with the patient has been formulated, and one hopes it is going to last. The information that I had on the patient about his family abandonment was kept to me because my ethics as a nurse required that I did that.

Reference

Karlawish, J, (2003). Diagnostic evaluation of elderly patients with mild memory problems Ann nursing Med 138 (5): 411–9. PMID 12614094.

Warning! This essay is not original. Get 100% unique essay within 45 seconds!

GET UNIQUE ESSAY

We can write your paper just for 11.99$

i want to copy...

This essay has been submitted by a student and contain not unique content

People also read